I have a friend that has esophagus cancer. He was diagnosed last January 07. The past 6 wks he has gone downhill fast. He hasnt had chemo in that time and they started 3 wks of radiation and he's 1/2 thru. Problem he's having is vomiting. He's drinking alot of fluids and whatever goes in comes right back up. He hasnt eaten in over 2 months-cant keep it down. They put in a tube from his stomach out so that him/his wife can drain it frequently. He has another tube going from his intestines out where the feed him 2100 calories. He's extremely thin. He's also very exhausted and we think its from the radiation. The docs say that the wall of his stomach is thick. But they dont know why nothing goes out of the stomach. Do you know why this is? He cant keep vomiting like this. I dont see how the radiation will help his stomach? Is that possible? How can zapping the tumor affect the stomach and having food etc leave the stomach. Any help would be appreciated. This is a family that dont ask many ?'s. Him/his wife just go w/ the flow. There has to be something out there that can help ease the vomiting and help fix his stomach. Thank you so much for reading this.
Hi. I just want to clarify something: is your friend's stomach included in the radiation field? Because that's the impression I get from your post. If your friend's stomach is also being irradiated, the vomiting could be due to the effect of radiation. Normal stomach lining can get inflamed due to the "burning" effect of radiation, and absorption of food and fluids can get impaired because of this, leading to retention of stomach contents, and predisposing to vomiting. If the stomach wall is thick, this may mean tumor infiltration of the stomach wall (just a guess). If it is, this would also lead to problems in food and fluid absorption, retention of stomach contents, and vomiting.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.